....Wishing you a life full of good health and happiness....

August 16, 2010

Paracetamol may lead to asthma: Study

A new study has claimed that teenagers who regularly take paracetamol, the widely used over-the-counter painkiller, are more than twice as likely to develop asthma & serious allergies.

The research, involving 300,000 teenagers aged 13 & 14, found that those who had paracetamol once a month were 2.5 times as likely to 've asthma than those who never took it. And those who used it once a year were 50% more likely to 've asthma, it was found.

The research, carried out by a team from the Medical Research Institute of New Zealand, also linked paracetamol use to allergic nasal congestion & eczema. Although the researchers could not determine whether paracetamol was definitely the cause of the increased risk of asthma, eczema & nasal allergies, they suggested that the painkiller might be interfering with the immune system & causing inflammation in the airways.
Lead author Dr. Richard Beasley said, “The overall population attributable risks for current symptoms of severe asthma were around 40%, suggesting that if the associations were causal, they would be of major public health significance.”

No comments:

Blog Ratings 5/5

 
© 2009 - Forever | KSRealityBites | Stalk Us on Facebook and Follow Us on Twitter | No Part of this site can be reproduced in whole or in part in any form or medium!